MAUDE Adverse Event Report: STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUT & COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED

STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUT & COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Model Number HAR36R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic gastric bypass procedure with a reprocessed harmonic scalpels/shears and the tip broke off.The tip was believed to retrieved and discarded.A new device was used to complete the procedure with no patient harm.Attempt has been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc., or its employees that the report constitutes an admission that the product, sterilmed, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 21-jul-2022.The surgeon stated that there were no signs of the device having difficulty before the blade broke.The device was being used in the case as it always is.The surgeon does take bites of soft tissue after it has been stapled and could have had a staple in the jaws during activation.This is something that he always does.The blade broke and it was retrieved without issue.The product was discarded by mistake, therefore it can not be returned.Since the device has been reported as discarded, no product investigation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
HARMONIC SCALPELS/SHEARS
Common Device Name
ELECTROSURG, CUT & COAG ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15070196
Report Number2134070-2022-00014
Device Sequence Number14812367
Product Code NUJ
UDI-Device Identifier10888551045117
UDI-Public10888551045117
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHAR36R
Device Catalogue NumberHAR36R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown